Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 459, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 11, 2007, 11:53 PM CDT for Presidio County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2007, 11:53 PM CDT (04:53 UTC)
- Expired
- Jul 12, 2007, 1:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 120454 SVRMAF TXC377-120600- /O.NEW.KMAF.SV.W.0459.070712T0453Z-070712T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1153 PM CDT WED JUL 11 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PRESIDIO COUNTY IN SOUTHWEST TEXAS... * UNTIL 100 AM CDT * AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF CANDELARIA...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CANDELARIA RUIDOSA... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3038 10471 3039 10446 2998 10446 2998 10466 $$
1 follow-up statement
000 WWUS54 KMAF 120543 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1238 AM CDT THU JUL 12 2007 TXC377-120600- /O.CON.KMAF.SV.W.0459.000000T0000Z-070712T0600Z/ PRESIDIO TX- 1238 AM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR WEST CENTRAL PRESIDIO COUNTY... AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM NEAR CANDELARIA TO 15 MILES NORTH OF CANDELARIA ACROSS OPEN COUNTRY OF WEST CENTRAL PRESIDIO COUNTY...MOVING NORTH AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS INCLUDE...CANDELARIA... OPEN COUNTRY OF WEST CENTRAL PRESIDIO COUNTY NORTH OF CANDELARIA... OPEN COUNTRY OF NORTHWEST PRESIDIO COUNTY. THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...BE PREPARED IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3038 10471 3039 10446 2998 10446 2998 10466 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:00 PM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Jul 11, 3:00 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT WED JUL 11 2007 .DISCUSSION... LATE AFTERNOON VISIBLE SATELLITE IMAGERY AND RADAR DATA SHOWS ISOLATED TO SCATTERED CONVECTION ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. OROGRAPHIC LIFT...DAYTIME HEATING AND FAVORABLE LAPSE RATES HAVE ALL HELPED TO INITIATE THIS CONVECTION. WE DO EXPECT THIS ACTIVITY TO DECREASE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. FARTHER EAST ACROSS THE PLAINS... LAPSE RATES ARE NOT AS FAVORABLE...HOWEVER PLENTIFUL MOISTURE... DAYTIME HEATING AND A REMNANT OUTFLOW BOUNDARY MAY BE ENOUGH TO INITIATE ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING. RAIN CHANCES TOMORROW ARE EXPECTED TO BE CONFINED TO THE MOUNTAINS AS LAPSE RATES ACROSS THE PLAINS CONTINUE TO REMAIN POOR. FOR THE THURSDAY NIGHT THROUGH SATURDAY TIME FRAME...ATTENTION WILL TURN TO A COLD FRONT EXPECTED TO MOVE INTO THE NORTHERN PERMIAN BASIN FRIDAY MORNING. THE SHORT RANGE MODELS ALL DEVELOP CONVECTION ACROSS THE TEXAS PANHANDLE THURSDAY EVENING AND IF THIS IS OBSERVED...THE COLD FRONT OR POSSIBLY AN OUTFLOW BOUNDARY MAY AFFECT THE REGION THURSDAY NIGHT. CONVECTION NOW APPEARS MORE LIKELY FRIDAY INTO SATURDAY EVENING AS THE COLD FRONT CONTINUES TO MOVE SOUTH ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WE HAVE OPTED TO INCREASE RAIN CHANCES DURING THE ABOVE MENTIONED PERIOD. LOCALLY HEAVY RAINFALL WILL BE A CONCERN AS PRECIPITABLE WATER VALUES REMAIN HIGH (1.5). WE HAVE CONTINUED TO MENTION THIS IN THE LATEST HAZARDOUS WEATHER OUTLOOK. FOR THE SUNDAY THROUGH WEDNESDAY TIME FRAME...RAIN CHANCES APPEAR BEST ACROSS THE HIGHER TERRAIN AND ADJACENT PLAINS. WE WILL NEED TO MONITOR THE NORTHERLY MID-LEVEL FLOW ON SUNDAY AND MONDAY AS SHORTWAVE ENERGY IN THIS FLOW WOULD MOVE ACROSS OUR REGION. CONFIDENCE IS NOT HIGH ENOUGH TO SPREAD POPS INTO THE PLAINS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 96 73 92 / 10 10 10 30 CARLSBAD NM 70 98 72 95 / 20 10 20 30 DRYDEN TX 71 96 74 97 / 10 10 0 10 FORT STOCKTON TX 71 96 73 96 / 10 10 0 20 GUADALUPE PASS TX 67 91 69 94 / 30 20 20 30 HOBBS NM 71 96 71 93 / 20 10 20 30 MARFA TX 59 88 62 89 / 20 20 20 20 MIDLAND INTL AIRPORT TX 71 95 72 93 / 10 10 10 20 ODESSA TX 72 96 73 93 / 10 10 10 20 WINK TX 73 100 74 99 / 10 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/06
Hazardous weather outlook, Jul 11, 1:58 PM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT WED JUL 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 158 PM CDT WED JUL 11 2007 /1258 PM MDT WED JUL 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHEASTERN NEW MEXICO AND WEST TEXAS EXCEPT THE LOWER TRANS PECOS THIS AFTERNOON INTO TONIGHT. THE THUNDERSTORMS ARE MOST LIKELY TO OCCUR WEST OF A LINE FROM SEMINOLE TO NEAR PRESIDIO. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THROUGH TUESDAY. HOWEVER THE BEST CHANCE FOR STORM DEVELOPMENT WILL OCCUR FRIDAY THROUGH SATURDAY WITH THE NORTHERN PERMIAN BASIN AND SOUTHEASTERN NEW MEXICO MOST FAVORED. WHILE THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HEAVY RAIN ALONG A FRONT MAY RESULT IN LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 11, 10:12 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1012 PM CDT WED JUL 11 2007 TXZ057-080-120415- VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU- 1012 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN CULBERSON AND WEST CENTRAL JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF LOBO AT 1012 PM CDT...MOVING NORTH AT 15 MPH. SMALL HAIL AND WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 11, 11:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1139 PM CDT WED JUL 11 2007 TXZ079-080-120545- PRESIDIO VALLEY-MARFA PLATEAU- 1139 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR CANDELARIA AT 1139 PM CDT...MOVING NORTH AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH AND HEAVY RAINFALL ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 11, 11:42 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1142 PM CDT WED JUL 11 2007 TXZ057-258-120545- VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS- 1142 PM CDT WED JUL 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN CULBERSON COUNTY. STRONG THUNDERSTORMS WERE LOCATED NEAR PINE SPRINGS AT 1142 PM CDT/1042 PM MDT/...MOVING NORTH AT 10 MPH. SMALL HAIL...WINDS AROUND 55 MPH AND HEAVY RAINFALL ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:53 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
| Jul 12, 1:53 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
| Jul 12, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 54 min |
| Jul 12, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 63 min |
| Jul 12, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 40 min |
| Jul 12, 6:49 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.